Indiana, 2004

Hail and Damaging Wind in Indiana, May 26, 2004

May 26, 2004 · NWS LMK · 5 events in 3 counties and zones

4 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 26, 2:00 PM EST, 5 hours 18 minutes earlier.

Area forecast discussion, May 26, 2:00 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED MAY 26 2004

SHORT TERM:
BAND OF HVY TSTMS MOVING ACROS SRN AND ERN PTNS OF FA NOW. STNRY FNTL
BNDRY LKLY TO REMAIN ALONG E-W LINE ACROSS NRN KY TNGHT AND THEN SHIFT
BACK NE SOME ON THU. WI GROUND ALRDY SATURDATED FROM TODAYS AND
RAINS OF PAST TWO DAYS...WILL KEEP FLASH FLOOD WATCH ACROSS FA
TNGHT. SOME CLEARING ACRS NWRN FA ALREADY WI ADDITIONAL TSTMS DVLPG
ACRS SRN IL...THIS COULD EASILY AFFECT FA LATER TONIGHT...SO CONT FFA
FOR TONIGHT.

UNFORTUNATELY...LATEST MODEL DATA POINTS TO ANOTHER ROUND OF STRONG
TSTMS ON THU INTO THUR NIGHT. WILL INCREASE POPS OF STORMS ON THU AFTN
AND NIGHT. TOO EARLY TO CONSIDER FLOOD WATCH FOR THUR.

REMAINDER OF FCST MORE OR LESS IN LINE WITH CURRENT FCST TRENDS SO
NOT MUCH CHGS MADE TO THE DAY THREE PERIOD.

EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)...

A FRONT STATIONARY TO THE SOUTH OF CENTRAL KENTUCKY SATURDAY NIGHT
WILL MOVE TO THE NORTH SUNDAY/SUNDAY NIGHT. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY WITH SHOWERS
BECOMING MORE SCATTERED AS THE WARM HUMID AIRMASS SPREADS OVER THE
AREA. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE INTO EARLY
WEDNESDAY AS A COLD FRONT PUSHES THROUGH. SHOWERS WILL DIMINISH
WEDNESDAY AND WEDNESDAY NIGHT. SPOTTY SHOWERS WILL LINGER BEHIND THE
FRONT. TEMPERATURES COOL BEHIND THE FRONT. -MBS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
TSTM WATCH 293 FOR ALL BUT NWRN 1/4 OF FA TIL 7PM EDT TONIGHT
IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING.
KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING.

&&
Hazardous weather outlook, May 26, 5:15 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT WED MAY 26 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
615 PM EDT (515 PM CDT) WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

AN ABUNDANTLY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE
OUTLOOK AREA TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THURSDAY MORNING. PROLONGED PERIODS OF HEAVY
RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN
ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS THE
ENTIRE OUTLOOK AREA. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING
WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT
RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO
RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

PYE

In the hours before

Local storm report, May 26, 2:53 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
05/26/2004                   CASEY              KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED.

&&

LD
Local storm report, May 26, 2:59 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   EMERGENCY MNGR

            ALUMINUM SIDING WAS BLOWN OFF A RESIDENCE.

0330 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N 85.08W
05/26/2004                   RUSSELL            KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE WESTERN PART OF
            THE COUNTY.

&&

LD
Local storm report, May 26, 3:16 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     KINGS MOUNTAIN          37.37N 84.70W
05/26/2004                   LINCOLN            KY   EMERGENCY MNGR

            MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED.

&&

LD
Local storm report, May 26, 3:58 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/26/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES WERE DOWNED ACROSS TWO ROADS IN THE SOUTHERN HALF
            OF THE COUNTY.

&&

LD
Local storm report, May 26, 4:00 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             CUSTER                  37.73N 86.25W
05/26/2004  0.75 INCH        BRECKINRIDGE       KY   AMATEUR RADIO

0157 PM     FLASH FLOOD      IRVINGTON               37.88N 86.28W
05/26/2004                   BRECKINRIDGE       KY   AMATEUR RADIO

            FIVE TO SIX INCHES WERE OVER A ROAD IN THE TOWN OF
            IRVINGTON. TWO INCHES OF WATER WERE STANDING ON OTHER
            ROADS.

0205 PM     TSTM WND DMG     RADCLIFF                37.82N 85.94W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0205 PM     TSTM WND DMG     4 W SHEPHERDSVILLE      37.99N 85.79W
05/26/2004                   BULLITT            KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0205 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0220 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
05/26/2004                   BULLITT            KY   LAW ENFORCEMENT

            TREES DOWN SW AND SE SHEPERDSVILLE

0220 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   TRAINED SPOTTER

            POWER LINES AND TREES DOWN

0223 PM     TSTM WND DMG     COXS CREEK              37.90N 85.47W
05/26/2004                   NELSON             KY   AMATEUR RADIO

            TREES DOWN.

0225 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   TRAINED SPOTTER

            POWER LINES WERE DOWNED IN ELIZABETHTOWN.

0230 PM     HAIL             4 W SHEPHERDSVILLE      37.99N 85.71W
05/26/2004  0.75 INCH        BULLITT            KY   PUBLIC

            THE SPOTTER ALSO REPORTED A 65 MPH WIND GUST.

0230 PM     TSTM WND DMG     5 N HODGENVILLE         37.57N 85.74W
05/26/2004                   LARUE              KY   LAW ENFORCEMENT

            TREES DOWN NORTH OF CITY

0245 PM     FLASH FLOOD      GLENDALE                37.60N 85.92W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            HIGHWAYS 210 AND 61 NEAR THE LARUE COUNTY LINE WERE
            COVERED BY WATER AND CLOSED.

0255 PM     TSTM WND DMG     HARRODSBURG             37.77N 84.85W
05/26/2004                   MERCER             KY   LAW ENFORCEMENT

            THE ROOF WAS BLOW OFF A BARN. POWER LINES WERE DOWNED.

0258 PM     TSTM WND DMG     LEBANON                 37.57N 85.25W
05/26/2004                   MARION             KY   LAW ENFORCEMENT

            TREES DOWN

0300 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0300 PM     TSTM WND DMG     GREENSBURG              37.26N 85.50W
05/26/2004                   GREEN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED.

0305 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   EMERGENCY MNGR

            ALUMINUM SIDING WAS BLOWN OFF A RESIDENCE.

0315 PM     TSTM WND DMG     WILMORE                 37.87N 84.66W
05/26/2004                   JESSAMINE          KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0318 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/26/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES WERE DOWNED ACROSS TWO ROADS IN THE SOUTHERN HALF
            OF THE COUNTY.

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0320 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
05/26/2004                   CASEY              KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED.

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0330 PM     TSTM WND DMG     KINGS MOUNTAIN          37.37N 84.70W
05/26/2004                   LINCOLN            KY   EMERGENCY MNGR

            MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED.

0330 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N 85.08W
05/26/2004                   RUSSELL            KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE WESTERN PART OF
            THE COUNTY.

&&

LD
Local storm report, May 26, 4:12 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      BOWLING GREEN           36.97N 86.44W
05/26/2004                   WARREN             KY   BROADCAST MEDIA

            SIXTH STREET AND STATE STREET WERE CLOSED DUE TO
            FLOODING. OTHER STREETS WERE FLOODED BUT NOT CLOSED.

&&

MRC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dubois

When
May 26, 7:18 PM EST
Where
Dubois County, Jasper
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.400, -86.933

Hail, Dubois

When
May 26, 7:28 PM EST
Where
Dubois County, Birdseye
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.317, -86.700

Thunderstorm Wind, Crawford

When
May 26, 7:38 PM EST
Where
Crawford County, Mifflin
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.300, -86.533

Trees were downed.

Hail, Harrison

When
May 26, 7:55 PM EST
Where
Harrison County, 5 mi W of Corydon
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.217, -86.217

Hail, Harrison

When
May 26, 8:06 PM EST
Where
Harrison County, Corydon
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.217, -86.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396500, 5396501, 5396502, 5396503, 5396580.